U.S. doctors online nowAsk doctors free
FL
A 23-year-old female asked:

I have been on vyvanse (lisdexamfetamine) for the last 6 years. i want stop taking it, but am terrified of the weight gain.any recommendations on vitamins that will help?

2 doctor answers3 doctors weighed in
Dr. Dominic Riganotti
Infectious Disease 25 years experience
Diet and exercise: The problem with ALL amphetamine compounds is that there will be some metabolic changes upon stopping the medication...in particular some weight gain may happen. My suggestion to you is make sure your eating a healthy low fat low carb diet and begin working out and going to the gym if your not already.
Dr. Kathy Robinson
Family Medicine 32 years experience
Stimulants: Whenever you stop a stimulant there is always a risk of weight gain. However, if you understand this and make adjustments to your diet and exercise you can avoid the weight gain. Look at the calories you are eating now and try to cut back by 300-500 calories a day. Look at your exercise and try to increase that by walking 30 minutes extra a day. Taking a multivvitamin is a good idea.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 29, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.